Arizona, 2006Flash Flood in Arizona, August 7, 2006
August 7, 2006 · NWS TWC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 7, 1:30 PM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 1:30 PM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST MON AUG 7 2006
.SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN STATES WILL BUILD
WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO
SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH THE WEEK.
&&
.DISCUSSION...MOISTURE IS UP FOR MOST OF THE AREA AGAIN...WITH 12Z
KTUS SOUNDING BACK UP OVER 1.5 INCHES PRECIPITABLE WATER. SURFACE
DEWPTS IN THE 60S...GENERALLY UP 5 TO 10 DEG OVER 24 HRS AGO. NOT
MUCH SHEAR AND WEAK FLOW...BUT SHOULD NO PROBLEMS REACHING A
CONVECTIVE TEMPERATURE AROUND THE LOWER TO MIDDLE 90S EARLY THIS
AFTERNOON. WEAK DEFORMATION AREA HELPING TO ENHANCE A FEW STORMS
THIS AFTERNOON ACROSS SANTA CRUZ...EASTERN PIMA AND COCHISE
COUNTIES...BUT NOT MUCH SHEAR AT ALL...AND MID LEVELS A TOUCH WARM.
WITH PLENTY OF MOISTURE AND SLOW STORM MOVEMENT HEAVY RAIN IS
PROBABLY THE MAIN CONCERN.
THE MAJOR FEATURES ARE SHIFTING A BIT WITH THE LOW NEAR THE
CALIFORNIA COAST LIFTING NORTHEAST AND THE HIGH NEAR SOUTHEAST
STATES SPREADING WEST AND RECONSOLIDATING TO A MORE SEASONAL
POSITION OVER THE NEXT 48 HRS. ULTIMATELY THIS WILL REINFORCE AN
EASTERLY TO SOUTHEASTERLY FLOW AND BRING A MORE DEPENDABLE SOURCE OF
MOISTURE TO THE AREA. AN EASTERLY LOW THROUGH CENTRAL TEXAS SHOULD
SHIFT WEST WITH THE PATTERN...PROBABLY ENHANCING OUR CHANCE OF
THUNDERSTORMS BY LATE TUESDAY OR WEDNESDAY.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 11:19 AM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1119 AM MST MON AUG 7 2006
AZZ019-029-030-032>035-080700-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1119 AM MST MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AS A RESULT OF A MOISTURE SURGE FROM NORTHERN MEXICO LAST NIGHT...AN
UPSWING IN AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED THIS
AFTERNOON AND TONIGHT. THERE MAY BE SOME TENDENCY FOR STRONGER
THUNDERSTORMS TO FORM ALONG A MID LEVEL MOISTURE BOUNDARY
EXTENDING FROM THE SOUTHERN WHITE MOUNTAINS INTO WESTERN COCHISE
AND EASTERN SANTA CRUZ COUNTIES. THUNDERSTORMS WILL NOT BE
PARTICULARLY WIDESPREAD. HOWEVER DUE TO THEIR SLOW MOVEMENT AND
THE MOIST ATMOSPHERE NOW IN PLACE...A FEW STORMS COULD PRODUCE
OVER AN INCH OF RAIN IN A SHORT PERIOD OF TIME ALONG WITH BRIEF
GUSTY WINDS. MOST OF THE SHOWERS AND STORMS WILL DIMINISH AFTER 10
PM...BUT A FEW COULD LINGER OR REDEVELOP AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A DAILY CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO THE UPCOMING WEEKEND. THERE WILL BE PLENTY OF
MOISTURE IN PLACE WHICH MEANS THE PRIMARY THREAT WILL CONTINUE TO
BE FROM HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PYTLAK
Flash Flood, Cochise
- When
- August 7, 5:35 PM MST to 8:20 PM MST
- Where
- Cochise County, 27 mi E of Willcox
- Deaths
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.880, -109.751 (the zone’s center; the record gives no point)
Heavy rainfall near the Town of Cascabel and along Cascabel Road caused several locations of the road to be flooded and impassable. At 19:40 MST (7:40 pm MST) a 1997 Ford flatbed pick-up truck, driving on Cascabel Road near the town of Cascabel (at mile post 23), en route to the Town of St. David encountered flood waters that were deep and moving rapidly across the street. The vehicle become stuck in the flood water and the two passengers in the vehicle were swept out of the truck and downstream. Both passengers perished.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, August 7 to 8, 20061 death · 1 event
- Heat in Missouri, August 7, 20061 death · 1 event
- Tornado and Hail in Kansas, August 7, 20064 injured · $155,000 · F1 · 11 events
- Lightning Strike in Florida, August 7, 20061 injured · $500,000 · 1 event
- Hail and Damaging Winds in New York, August 7, 2006$525,000 · 1.5 in hail · 3 events
- Damaging Wind in Georgia, August 7, 2006$250,000 · 50 kt wind · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 7, 2006$165,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in Maryland, August 7, 20061 injured · $76,000 · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, August 7, 2006$100,000 · 1 event
- Hail in Nebraska, August 7, 2006$75,000 · 1.75 in hail · 2 events
- Damaging Winds in Kansas, August 7, 2006$36,000 · 65 kt wind · 8 events
- Damaging Wind in Vermont, August 7, 2006$50,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530325.